MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US METAGLENE GUIDE PIN DIA 2.5MM; EXTREMITY INSTRUMENTS : PIN GUIDES

DEPUY ORTHOPAEDICS INC US METAGLENE GUIDE PIN DIA 2.5MM; EXTREMITY INSTRUMENTS : PIN GUIDES
Catalog Number 230787004
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during surgery when doing an anatomic global icon, when using the drill on the metaglene guide pin dia 2.5 mm, the pin got damaged as seen on pictures.It was even a bit of metal on the drill shaft after extracting it from the glenoid.The metal was very thin, like the drill had shaved of a bit of the guide pin as seen on pictures.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received that "last week on thursday (b)(6) during surgery when doing a anatomic global icon, when using the drill on the metaglene guide pin dia 2.5 mm [product code removed], the pin got damaged as seen on pictures.It was even a bit of metal on the drill shaft after extracting it from the glenoid.The metal was very thin, like the drill had shaved of a bit of the guid pine as seen on pictures.The item has been thrown in trash." the product was not returned to depuy synthes; however, photos were provided for review.The photo investigation revealed that 230787004, metaglene guide pin dia 2.5mm had scratches and nicks along the device's body.This type of damage is consistent with other tools and hard edges coming in contact with the device, properly handling and attention to the approved use of the device diminishes the risk of failure.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the metaglene guide pin dia 2.5mm would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation (nc search) was performed for the finished device product code (230787004) lot number (5620321), and no non-conformances / manufacturing irregularities were identified.

Brand Name
METAGLENE GUIDE PIN DIA 2.5MM
Common Device Name
EXTREMITY INSTRUMENTS : PIN GUIDES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23770791
Report Number1818910-2025-21600
Device Sequence Number10615945
Product Code LXH
UDI-Device Identifier10603295116455
UDI-Public(01)10603295116455(10)5620321
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number230787004
Device Lot Number5620321
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by Manufacturer02/19/2026
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown